doi: 10.3934/amc.2021023
Online First

Online First articles are published articles within a journal that have not yet been assigned to a formal issue. This means they do not yet have a volume number, issue number, or page numbers assigned to them, however, they can still be found and cited using their DOI (Digital Object Identifier). Online First publication benefits the research community by making new scientific discoveries known as quickly as possible.

Readers can access Online First articles via the “Online First” tab for the selected journal.

Some subfield codes from MDS codes

1. 

College of Mathematics and Informatics, South China Agricultural University, Guangzhou, Guangdong 510642, China

2. 

School of Mathematics and Statistics & Hubei Key Laboratory of Mathematical Sciences, Central China Normal University, Wuhan, Hubei 430079, China

* Corresponding author: Jinquan Luo

Received  November 2020 Revised  March 2021 Early access July 2021

Subfield codes of linear codes over finite fields have recently received a lot of attention, as some of these codes are optimal and have applications in secrete sharing, authentication codes and association schemes. In this paper, a class of binary subfield codes is constructed from a special family of MDS codes, and their parameters are explicitly determined. The parameters of their dual codes are also studied. Some of the codes presented in this paper are optimal or almost optimal.

Citation: Can Xiang, Jinquan Luo. Some subfield codes from MDS codes. Advances in Mathematics of Communications, doi: 10.3934/amc.2021023
References:
[1]

A. CanteautP. Charpin and H. Dobbertin, Weight divisibility of cyclic codes, highly nonlinear functions on $\Bbb F_{2^n}$, and crosscorrelation of maximum-length sequences, SIAM J. Discrete Math, 13 (2000), 105-138.  doi: 10.1137/S0895480198350057.  Google Scholar

[2]

C. CarletP. Charpin and V. Zinoviev, Codes, bent functions and permutations suitable for DES-like cryptosystems, Des. Codes Cryptogr, 15 (1998), 125-156.  doi: 10.1023/A:1008344232130.  Google Scholar

[3]

J. Cannon, W. Bosma, C. Fieker and E. Stell, Handbook of Magma Functions, Version 2.19, Sydney, 2013. Google Scholar

[4]

X. CaoW. Chou and J. Gu, On the number of solutions of certain diagonal equations over finite fields, Finite Fields Their Appl, 42 (2016), 225-252.  doi: 10.1016/j.ffa.2016.08.003.  Google Scholar

[5]

C. Ding and Z. Heng, The subfield codes of ovoid codes, IEEE Trans. Inf. Theory, 65 (2019), 4715-4729.  doi: 10.1109/TIT.2019.2907276.  Google Scholar

[6]

C. Ding, Linear codes from some 2-designs, IEEE Trans. Inf. Theory, 61 (2015), 3265-3275.  doi: 10.1109/TIT.2015.2420118.  Google Scholar

[7]

C. Ding, Designs from Iinear Codes, World Scientific, Singapore, 2019.  Google Scholar

[8]

C. Ding, A construction of binary linear codes from Boolean functions, Discret. Math., 339 (2016), 2288-2303.  doi: 10.1016/j.disc.2016.03.029.  Google Scholar

[9]

K. Ding and C. Ding, A class of two-weight and three-weight codes and their applications in secret sharing, IEEE Trans. Inf. Theory, 61 (2015), 5835-5842.  doi: 10.1109/TIT.2015.2473861.  Google Scholar

[10]

Z. Heng and C. Ding, The subfield codes of hyperoval and conic codes, Finite Fields Their Appl, 56 (2019), 308-331.  doi: 10.1016/j.ffa.2018.12.006.  Google Scholar

[11]

Z. HengC. Ding and W. Wang, Optimal binary linear codes from maximal arcs, IEEE Trans. Inf. Theory, 66 (2020), 5387-5394.  doi: 10.1109/TIT.2020.2970405.  Google Scholar

[12]

Z. Heng and C. Ding, The subfield codes of ovoid vodes, IEEE Trans. Inform. Theory, 65 (2019), 4715-4729.  doi: 10.1109/TIT.2019.2907276.  Google Scholar

[13]

Z. Heng and Q. Yue, Complete weight distributions of two classes of cyclic codes, Cryptogr. Commun, 9 (2017), 323-343.  doi: 10.1007/s12095-015-0177-y.  Google Scholar

[14]

I. N. Landjev, Linear codes over finite fields and finite projective geometries, Discret. Math, 213 (2000), 211-244.  doi: 10.1016/S0012-365X(99)00183-1.  Google Scholar

[15] R. Lidl and H. Niederreiter, Finite Fields, Cambridge Univ. Press, Cambridge, 1997.   Google Scholar
[16]

J. Luo, On binary cyclic codes with five nonzero weights, arXiv: 0904.2237v1, 2009. Google Scholar

[17]

S. Mesnager and A. Sinak, Several classes of minimal linear codes with few weights from weakly regular plateaued functions, IEEE Trans. Inf. Theory, 66 (2020), 2296-2310.  doi: 10.1109/TIT.2019.2956130.  Google Scholar

[18]

S. Mesnager, Linear codes with few weights from weakly regular bent functions based on a generic construction, Cryptogr. Commun, 9 (2017), 71-84.  doi: 10.1007/s12095-016-0186-5.  Google Scholar

[19]

X. Wang and D. Zheng, The subfield codes of several classes of linear codes, Cryptogr. Commun, 12 (2020), 1111-1131.  doi: 10.1007/s12095-020-00432-4.  Google Scholar

[20]

C. TangC. Xiang and K. Feng, Linear codes with few weights from inhomogeneous quadratic functions, Des. Codes Cryptogr, 83 (2017), 691-714.  doi: 10.1007/s10623-016-0267-7.  Google Scholar

[21]

C. TangN. LiY. QiZ. Zhou and T. Helleseth, Linear codes with two or three weights from weakly regular bent functions, IEEE Trans. Inf. Theory, 62 (2016), 1166-1176.  doi: 10.1109/TIT.2016.2518678.  Google Scholar

[22]

X. WangD. Zheng and Y. Zhang, A class of subfield codes of linear codes and their duals, Cryptogr. Commun, 13 (2021), 173-196.   Google Scholar

[23]

X. WangD. ZhengL. Hu and X. Zeng, The weight distributions of two classes of binary cyclic codes, Finite Fields Their Appl, 34 (2015), 192-207.  doi: 10.1016/j.ffa.2015.01.012.  Google Scholar

[24]

Z. ZhouC. Ding and J. Luo, A family of five-weight cyclic codes and their weight enumerators, IEEE Trans. Inf. Theory, 59 (2013), 6674-6682.  doi: 10.1109/TIT.2013.2267722.  Google Scholar

[25]

Z. Zhou and C. Ding, A class of three-weight cyclic codes, Finite Fields Appl, 25 (2014) 79–93. doi: 10.1016/j.ffa.2013.08.005.  Google Scholar

show all references

References:
[1]

A. CanteautP. Charpin and H. Dobbertin, Weight divisibility of cyclic codes, highly nonlinear functions on $\Bbb F_{2^n}$, and crosscorrelation of maximum-length sequences, SIAM J. Discrete Math, 13 (2000), 105-138.  doi: 10.1137/S0895480198350057.  Google Scholar

[2]

C. CarletP. Charpin and V. Zinoviev, Codes, bent functions and permutations suitable for DES-like cryptosystems, Des. Codes Cryptogr, 15 (1998), 125-156.  doi: 10.1023/A:1008344232130.  Google Scholar

[3]

J. Cannon, W. Bosma, C. Fieker and E. Stell, Handbook of Magma Functions, Version 2.19, Sydney, 2013. Google Scholar

[4]

X. CaoW. Chou and J. Gu, On the number of solutions of certain diagonal equations over finite fields, Finite Fields Their Appl, 42 (2016), 225-252.  doi: 10.1016/j.ffa.2016.08.003.  Google Scholar

[5]

C. Ding and Z. Heng, The subfield codes of ovoid codes, IEEE Trans. Inf. Theory, 65 (2019), 4715-4729.  doi: 10.1109/TIT.2019.2907276.  Google Scholar

[6]

C. Ding, Linear codes from some 2-designs, IEEE Trans. Inf. Theory, 61 (2015), 3265-3275.  doi: 10.1109/TIT.2015.2420118.  Google Scholar

[7]

C. Ding, Designs from Iinear Codes, World Scientific, Singapore, 2019.  Google Scholar

[8]

C. Ding, A construction of binary linear codes from Boolean functions, Discret. Math., 339 (2016), 2288-2303.  doi: 10.1016/j.disc.2016.03.029.  Google Scholar

[9]

K. Ding and C. Ding, A class of two-weight and three-weight codes and their applications in secret sharing, IEEE Trans. Inf. Theory, 61 (2015), 5835-5842.  doi: 10.1109/TIT.2015.2473861.  Google Scholar

[10]

Z. Heng and C. Ding, The subfield codes of hyperoval and conic codes, Finite Fields Their Appl, 56 (2019), 308-331.  doi: 10.1016/j.ffa.2018.12.006.  Google Scholar

[11]

Z. HengC. Ding and W. Wang, Optimal binary linear codes from maximal arcs, IEEE Trans. Inf. Theory, 66 (2020), 5387-5394.  doi: 10.1109/TIT.2020.2970405.  Google Scholar

[12]

Z. Heng and C. Ding, The subfield codes of ovoid vodes, IEEE Trans. Inform. Theory, 65 (2019), 4715-4729.  doi: 10.1109/TIT.2019.2907276.  Google Scholar

[13]

Z. Heng and Q. Yue, Complete weight distributions of two classes of cyclic codes, Cryptogr. Commun, 9 (2017), 323-343.  doi: 10.1007/s12095-015-0177-y.  Google Scholar

[14]

I. N. Landjev, Linear codes over finite fields and finite projective geometries, Discret. Math, 213 (2000), 211-244.  doi: 10.1016/S0012-365X(99)00183-1.  Google Scholar

[15] R. Lidl and H. Niederreiter, Finite Fields, Cambridge Univ. Press, Cambridge, 1997.   Google Scholar
[16]

J. Luo, On binary cyclic codes with five nonzero weights, arXiv: 0904.2237v1, 2009. Google Scholar

[17]

S. Mesnager and A. Sinak, Several classes of minimal linear codes with few weights from weakly regular plateaued functions, IEEE Trans. Inf. Theory, 66 (2020), 2296-2310.  doi: 10.1109/TIT.2019.2956130.  Google Scholar

[18]

S. Mesnager, Linear codes with few weights from weakly regular bent functions based on a generic construction, Cryptogr. Commun, 9 (2017), 71-84.  doi: 10.1007/s12095-016-0186-5.  Google Scholar

[19]

X. Wang and D. Zheng, The subfield codes of several classes of linear codes, Cryptogr. Commun, 12 (2020), 1111-1131.  doi: 10.1007/s12095-020-00432-4.  Google Scholar

[20]

C. TangC. Xiang and K. Feng, Linear codes with few weights from inhomogeneous quadratic functions, Des. Codes Cryptogr, 83 (2017), 691-714.  doi: 10.1007/s10623-016-0267-7.  Google Scholar

[21]

C. TangN. LiY. QiZ. Zhou and T. Helleseth, Linear codes with two or three weights from weakly regular bent functions, IEEE Trans. Inf. Theory, 62 (2016), 1166-1176.  doi: 10.1109/TIT.2016.2518678.  Google Scholar

[22]

X. WangD. Zheng and Y. Zhang, A class of subfield codes of linear codes and their duals, Cryptogr. Commun, 13 (2021), 173-196.   Google Scholar

[23]

X. WangD. ZhengL. Hu and X. Zeng, The weight distributions of two classes of binary cyclic codes, Finite Fields Their Appl, 34 (2015), 192-207.  doi: 10.1016/j.ffa.2015.01.012.  Google Scholar

[24]

Z. ZhouC. Ding and J. Luo, A family of five-weight cyclic codes and their weight enumerators, IEEE Trans. Inf. Theory, 59 (2013), 6674-6682.  doi: 10.1109/TIT.2013.2267722.  Google Scholar

[25]

Z. Zhou and C. Ding, A class of three-weight cyclic codes, Finite Fields Appl, 25 (2014) 79–93. doi: 10.1016/j.ffa.2013.08.005.  Google Scholar

Table 1.  The weight distribution of $ {\mathcal{C}}_{ {\mathcal{M}}}^{(2)} $ for $ m\geq 5 $ odd
Weight Multiplicity
$ 0 $ $ 1 $
$ 2^{m} $ $ 1 $
$ 2^{m-1} $ $ 9\cdot 2^{3 m-4} + 5 \cdot 2^{m-2} - 2^{2 m-2}-2 $
$ 2^{m-1}+1 $ $ 4^{m-2} (-2 + 9\cdot 2^m) $
$ (2^m \pm 2^{\frac{m+1}{2}})/2 $ $ 2^{m-3} (-16 + 5\cdot 2^{2 m} + 2^{2 + m})/3 $
$ (2^m \pm 2^{\frac{m+1}{2}})/2+1 $ $ 2^{2 m-3} (2 + 5\cdot 2^m)/3 $
$ (2^m \pm 2^{\frac{m+3}{2}})/2 $ $ 2^{ m-5} (-2 + 2^m)^2 /3 $
$ (2^m \pm 2^{\frac{m+3}{2}})/2+1 $ $ 2^{2 m-5} (-2 + 2^m)/3 $
Weight Multiplicity
$ 0 $ $ 1 $
$ 2^{m} $ $ 1 $
$ 2^{m-1} $ $ 9\cdot 2^{3 m-4} + 5 \cdot 2^{m-2} - 2^{2 m-2}-2 $
$ 2^{m-1}+1 $ $ 4^{m-2} (-2 + 9\cdot 2^m) $
$ (2^m \pm 2^{\frac{m+1}{2}})/2 $ $ 2^{m-3} (-16 + 5\cdot 2^{2 m} + 2^{2 + m})/3 $
$ (2^m \pm 2^{\frac{m+1}{2}})/2+1 $ $ 2^{2 m-3} (2 + 5\cdot 2^m)/3 $
$ (2^m \pm 2^{\frac{m+3}{2}})/2 $ $ 2^{ m-5} (-2 + 2^m)^2 /3 $
$ (2^m \pm 2^{\frac{m+3}{2}})/2+1 $ $ 2^{2 m-5} (-2 + 2^m)/3 $
Table 2.  The weight distribution of $ {\mathcal{C}}_{ {\mathcal{M}}}^{(2)} $ for $ m\geq 6 $ and $ m\equiv 2 \pmod 4 $
Weight Multiplicity
$ 0 $ $ 1 $
$ 2^{m-1} $ $ -2 + 17 \cdot 2^{m-3} + 29\cdot 2^{ 3 m-6} - 2^{2m-5} \cdot 23 $
$ 2^{m - 1} + 1 $ $ 4^{m-3} (29\cdot 2^m -20) $
$ (2^m \pm 2^{\frac{m}{2}})/2 $ $ 2^m (-16 + 3 \cdot 4^m + 2^m \cdot 7) /15 $
$ (2^m \pm 2^{\frac{m}{2}})/2+1 $ $ 4^m (1 + 2^m)/5 $
$ (2^m \pm 2^{\frac{m+2}{2}})/2 $ $ 2^{2 m-5} (-10 + 7 \cdot 2^m) /3 $
$ (2^m\pm 2^{\frac{m+2}{2}})/2+1 $ $ 2^{2 m-5} (-4 + 7 \cdot 2^m) /3 $
$ (2^m \pm 2^{\frac{m+4}{2}})/2 $ $ 2^{m-7} (8 + 4^m + 2^{1 + m} (-3)) /15 $
$ (2^m \pm 2^{\frac{m+4}{2}})/2+1 $ $ 2^{2 m-7} (-4 + 2^m) /15 $
$ 2^m $ $ 1 $
Weight Multiplicity
$ 0 $ $ 1 $
$ 2^{m-1} $ $ -2 + 17 \cdot 2^{m-3} + 29\cdot 2^{ 3 m-6} - 2^{2m-5} \cdot 23 $
$ 2^{m - 1} + 1 $ $ 4^{m-3} (29\cdot 2^m -20) $
$ (2^m \pm 2^{\frac{m}{2}})/2 $ $ 2^m (-16 + 3 \cdot 4^m + 2^m \cdot 7) /15 $
$ (2^m \pm 2^{\frac{m}{2}})/2+1 $ $ 4^m (1 + 2^m)/5 $
$ (2^m \pm 2^{\frac{m+2}{2}})/2 $ $ 2^{2 m-5} (-10 + 7 \cdot 2^m) /3 $
$ (2^m\pm 2^{\frac{m+2}{2}})/2+1 $ $ 2^{2 m-5} (-4 + 7 \cdot 2^m) /3 $
$ (2^m \pm 2^{\frac{m+4}{2}})/2 $ $ 2^{m-7} (8 + 4^m + 2^{1 + m} (-3)) /15 $
$ (2^m \pm 2^{\frac{m+4}{2}})/2+1 $ $ 2^{2 m-7} (-4 + 2^m) /15 $
$ 2^m $ $ 1 $
[1]

Irene Márquez-Corbella, Edgar Martínez-Moro, Emilio Suárez-Canedo. On the ideal associated to a linear code. Advances in Mathematics of Communications, 2016, 10 (2) : 229-254. doi: 10.3934/amc.2016003

[2]

María Chara, Ricardo A. Podestá, Ricardo Toledano. The conorm code of an AG-code. Advances in Mathematics of Communications, 2021  doi: 10.3934/amc.2021018

[3]

Laura Luzzi, Ghaya Rekaya-Ben Othman, Jean-Claude Belfiore. Algebraic reduction for the Golden Code. Advances in Mathematics of Communications, 2012, 6 (1) : 1-26. doi: 10.3934/amc.2012.6.1

[4]

Serhii Dyshko. On extendability of additive code isometries. Advances in Mathematics of Communications, 2016, 10 (1) : 45-52. doi: 10.3934/amc.2016.10.45

[5]

Michael Kiermaier, Johannes Zwanzger. A $\mathbb Z$4-linear code of high minimum Lee distance derived from a hyperoval. Advances in Mathematics of Communications, 2011, 5 (2) : 275-286. doi: 10.3934/amc.2011.5.275

[6]

Olof Heden. The partial order of perfect codes associated to a perfect code. Advances in Mathematics of Communications, 2007, 1 (4) : 399-412. doi: 10.3934/amc.2007.1.399

[7]

Sascha Kurz. The $[46, 9, 20]_2$ code is unique. Advances in Mathematics of Communications, 2021, 15 (3) : 415-422. doi: 10.3934/amc.2020074

[8]

Selim Esedoḡlu, Fadil Santosa. Error estimates for a bar code reconstruction method. Discrete & Continuous Dynamical Systems - B, 2012, 17 (6) : 1889-1902. doi: 10.3934/dcdsb.2012.17.1889

[9]

M. Delgado Pineda, E. A. Galperin, P. Jiménez Guerra. MAPLE code of the cubic algorithm for multiobjective optimization with box constraints. Numerical Algebra, Control & Optimization, 2013, 3 (3) : 407-424. doi: 10.3934/naco.2013.3.407

[10]

Jorge P. Arpasi. On the non-Abelian group code capacity of memoryless channels. Advances in Mathematics of Communications, 2020, 14 (3) : 423-436. doi: 10.3934/amc.2020058

[11]

Andrew Klapper, Andrew Mertz. The two covering radius of the two error correcting BCH code. Advances in Mathematics of Communications, 2009, 3 (1) : 83-95. doi: 10.3934/amc.2009.3.83

[12]

Masaaki Harada, Takuji Nishimura. An extremal singly even self-dual code of length 88. Advances in Mathematics of Communications, 2007, 1 (2) : 261-267. doi: 10.3934/amc.2007.1.261

[13]

José Gómez-Torrecillas, F. J. Lobillo, Gabriel Navarro. Information--bit error rate and false positives in an MDS code. Advances in Mathematics of Communications, 2015, 9 (2) : 149-168. doi: 10.3934/amc.2015.9.149

[14]

M. De Boeck, P. Vandendriessche. On the dual code of points and generators on the Hermitian variety $\mathcal{H}(2n+1,q^{2})$. Advances in Mathematics of Communications, 2014, 8 (3) : 281-296. doi: 10.3934/amc.2014.8.281

[15]

Sihuang Hu, Gabriele Nebe. There is no $[24,12,9]$ doubly-even self-dual code over $\mathbb F_4$. Advances in Mathematics of Communications, 2016, 10 (3) : 583-588. doi: 10.3934/amc.2016027

[16]

Anna-Lena Horlemann-Trautmann, Kyle Marshall. New criteria for MRD and Gabidulin codes and some Rank-Metric code constructions. Advances in Mathematics of Communications, 2017, 11 (3) : 533-548. doi: 10.3934/amc.2017042

[17]

Masaaki Harada, Ethan Novak, Vladimir D. Tonchev. The weight distribution of the self-dual $[128,64]$ polarity design code. Advances in Mathematics of Communications, 2016, 10 (3) : 643-648. doi: 10.3934/amc.2016032

[18]

Pedro Branco. A post-quantum UC-commitment scheme in the global random oracle model from code-based assumptions. Advances in Mathematics of Communications, 2021, 15 (1) : 113-130. doi: 10.3934/amc.2020046

[19]

Terry Shue Chien Lau, Chik How Tan. Polynomial-time plaintext recovery attacks on the IKKR code-based cryptosystems. Advances in Mathematics of Communications, 2021  doi: 10.3934/amc.2020132

[20]

Denis S. Krotov, Patric R. J.  Östergård, Olli Pottonen. Non-existence of a ternary constant weight $(16,5,15;2048)$ diameter perfect code. Advances in Mathematics of Communications, 2016, 10 (2) : 393-399. doi: 10.3934/amc.2016013

2020 Impact Factor: 0.935

Article outline

Figures and Tables

[Back to Top]